Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 306, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 9, 2008, 1:58 PM EDT for Dade County, Walker County, Georgia. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2008, 1:58 PM EDT (17:58 UTC)
- Expired
- Jun 9, 2008, 2:10 PM EDT
- In force
- 12 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 1:59 PM EDT | HAIL 0.88 | 1 W Rossville, GA | HAIL COVERED GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 091758
SVRFFC
GAC083-295-091830-
/O.NEW.KFFC.SV.W.0306.080609T1758Z-080609T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DADE COUNTY IN NORTHWEST GEORGIA
NORTH CENTRAL WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 230 PM EDT
* AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS
STORM WAS LOCATED NEAR LOOKOUT MOUNTAIN...MOVING NORTH AT 11 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3489 8527 3485 8541 3499 8549 3500 8548
3500 8527
TIME...MOT...LOC 1758Z 173DEG 9KT 3499 8535
$$1 follow-up statement
000
WWUS52 KFFC 091810
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EDT MON JUN 9 2008
GAC083-295-091820-
/O.CAN.KFFC.SV.W.0306.000000T0000Z-080609T1830Z/
DADE GA-WALKER GA-
210 PM EDT MON JUN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WALKER AND
NORTHEASTERN DADE COUNTIES IS CANCELLED...
.
THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTH CENTRAL WALKER AND
NORTHEASTERN DADE COUNTIES AND SEVERE WEATHER IS NO LONGER EXPECTED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3489 8527 3485 8541 3499 8549 3500 8548
3500 8527
TIME...MOT...LOC 1810Z 173DEG 9KT 3502 8535
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 11:20 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 9, 11:20 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 AM EDT MON JUN 9 2008 .UPDATE... NO CHANGES NEEDED TO THE MORNING FORECAST PACKAGE. VERY OPTIMISTIC SLIGHT CHANGES OF TSTMS LATE THIS AFTERNOON AND EARLY EVENING OVER NORTH AND WEST CENTRAL GA. OTHERWISE RECORD HIGH TEMPS EXPECTED IN SOME LOCATIONS LATER TODAY. 16 && .PREV DISCUSSION... /ISSUED 530 AM EDT MON JUN 9 2008/ LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... REMNANTS OF BOUNDARY APPEAR TO MEANDER ACROSS THE CAROLINAS INTO NORTHEAST GEORGIA THURSDAY/FRIDAY AS A SURFACE HIGH BUILDS DOWN THE EASTERN SEABOARD. SOMEWHAT OF AN OVER-RUNNING PRECIP PATTERN SETS UP WITH LATEST GFS KEEPING DEEPER MOISTURE ACROSS MUCH OF THE COUNTY WARNING AREA THROUGH THIS PERIOD. CENTER OF THE HIGH SHIFTS OFF THE EAST COAST FRIDAY NIGHT/SATURDAY AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. EXTENDED PROGS BRING THIS FRONT ACROSS OUR AREA SATURDAY/SATURDAY NIGHT. SOMEWHAT DRIER AIR SPREADS INTO NORTH SECTIONS SUNDAY...BUT WILL KEEP SLIGHT CHANCE POPS ACROSS CENTRAL GEORGIA AS THE FRONT SLIPS INTO SOUTH GEORGIA. MODELS STILL ADVERTISING A COOL DOWN DURING THE EXTENDED PERIOD...WITH TEMPS BACK TO MORE NORMAL LEVELS. AVIATION... NOT MUCH CHANGE IN THE AVIATION WEATHER PATTERN OVER THE PAST FEW DAYS. THE BERMUDA RIDGE CONTINUES ACROSS THE REGION KEEPING GA IN MOIST SOUTHERLY FLOW. WINDS WILL CONTINUE OUT OF THE SW TODAY AT 5 KTS OR LESS WITH SPEED INCREASING TO 8 OR 9 KTS BY 18Z. CEILINGS WILL BE MOSTLY FEW050 TO SCT080 ISOLATED SHRA/TSRA IS EXPECTED ACROSS THE REGION BUT IT WILL BE SO ISOLATED THAT I WILL NOT INCLUDE ANY POPS IN THE TAF FORECAST. THERE WILL BE SOME PATCHY MORNING HAZE BUT THAT SHOULD BURN OFF BY 12-13Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 99 71 92 67 91 / 10 10 30 20 30 ATLANTA 96 72 89 69 89 / 20 20 30 20 30 BLAIRSVILLE 94 64 84 61 83 / 20 20 50 30 50 CARTERSVILLE 95 68 90 65 89 / 20 20 40 30 50 COLUMBUS 99 74 92 70 92 / 20 20 30 20 30 GAINESVILLE 96 71 90 67 88 / 20 20 40 20 50 MACON 100 72 94 69 93 / 10 10 30 20 30 ROME 96 71 91 67 90 / 20 20 40 30 50 PEACHTREE CITY 95 67 88 66 90 / 20 20 30 20 30 VIDALIA 99 71 93 69 92 / 10 10 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Jun 9, 6:18 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 AM EDT MON JUN 9 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 618 AM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON ACROSS NORTH AND WEST CENTRAL GEORGIA. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION TODAY. INCREASED LOW LEVEL MOISTURE WILL ALLOW SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... GOOD SOUTHWESTERLY FLOW UNDER THE HIGH PRESSURE RIDGE IS BRINGING IN WARM GULF MOISTURE ACROSS THE REGION. THIS MOISTURE IS CONFINED TO THE LOWEST LEVELS OF THE ATMOSPHERE WITH DRY CONDITIONS ABOVE 800 MILLIBARS. AS TEMPERATURES INCREASE TO THE 90S ACROSS MOST OF THE AREA TODAY...CAPES ARE EXPECTED AROUND 1200...WITH LIFTED INDICES IN THE MINUS 2 TO MINUS 5 RANGE. WHILE THERE IS VERY LITTLE UPPER LEVEL SUPPORT TO ALLOW STORMS TO BECOME ORGANIZED...THE INSTABILITY WILL ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WITH VERY WARM TEMPERATURES EXPECTED TODAY...HEAT INDEX VALUES WILL INCREASE TO BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 9, 1:49 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 149 PM EDT MON JUN 9 2008 GAZ001-002-091815- 149 PM EDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN DADE AND WALKER COUNTIES UNTIL 215 PM EDT... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOOKOUT MOUNTAIN...MOVING NORTH AT 11 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS DADE AND WALKER COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WILDWOOD...HINKLES...HIGH POINT... ROSSVILLE...FAIRVIEW...CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN AND LOOKOUT MOUNTAIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 51 min |
| Jun 9, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.